Oklahoma, 2024Cold in Oklahoma, January 12 to 16, 2024
January 12 to 16, 2024 · NWS OUN · 57 events in 48 counties and zones
Behind the passage of a high amplitude/strong upper wave on the 11th, a prolonged cold intrusion, originating across high latitudes, impacted much of the central United States. Wind chill readings as low as -20 to -25 degrees were noted.
Every event with a place to put it; 57 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 57
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Behind the passage of a high amplitude/strong upper wave on the 11th, a prolonged cold intrusion, originating across high latitudes, impacted much of the central United States. Wind chill readings as low as -20 to -25 degrees were noted. The coldest day of the sequence occurred on the 14th, with an average temperature of 5 degrees across much of the area. In total, temperatures remained below freezing for 113-146 consecutive hours during the period.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jan 11, 10:51 PM CST, 1 hour 9 minutes earlier.
Area forecast discussion, Jan 11, 10:51 PM CST, 1 hour 9 minutes before
Area Forecast Discussion
National Weather Service Norman OK
1051 PM CST Thu Jan 11 2024
...New AVIATION...
.SHORT TERM...
(This evening through Friday)
Issued at 434 PM CST Thu Jan 11 2024
A strong cold front has entered the Oklahoma panhandle at the time
of this writing. Observations show strong north winds gusting to
45 mph and temperatures ranging from the 20's to 50's. Expect
temperatures to fall sharply throughout the evening and into Friday
morning as this front advances. There is a chance of light snow and
wintry mix tonight into early Friday morning following the passage
of the cold front. Snow accumulations are expected remain light
for most area with half an inch to up to an inch of snowfall
accumulation possible within a narrow zone that roughly extends
across southwest to central to north-central Oklahoma. The front,
along with wintry precipitation, exits early tomorrow morning.
A Wind Chill Advisory has been issued for northern Oklahoma from
midnight tonight through 9 am Friday, and a Wind Advisory remains
in effect.
Downslope flow tomorrow will aid in some daytime warming - mainly
over western Oklahoma and western north Texas.
Thompson
&&
.LONG TERM...
(Friday night through next Wednesday)
Issued at 434 PM CST Thu Jan 11 2024
Similarly to February 2021, much of the CONUS is expected to experience
anomalous and dangerously cold temperatures this weekend and into
next week, with the period of colder weather now extending into
Tuesday. Both the European/GFS ensembles agree that standard
temperature anomalies drop to within the -30F to -35F range (i.e.,
30 to 35 degrees below normal) this weekend. Question remains on
how soon this the arctic air arrives. However,there is growing
agreement among models that this airmass arrives sooner than
previously thought. This is seen in the HRRR/NAM/GEFS guidance,
which all suggest the arctic air arriving into northern Oklahoma
as early as Saturday morning.
A Wind Chill Watch has been issued for our northern, central, and some
southern Oklahoma counties from Saturday evening through Monday. This
will likely be replaced with a Wind Chill Warning later on.
Also of concern...the potential for Winter Storm headlines for Sunday
into Monday with substantially higher snow accumulations now forecast
for northern, central and southeastern Oklahoma. In collaboration with
neighboring offices, opted to change NBM POPS towards WPC Guidance
which brought maximum accumulations up to within the 2-4 inch range.
This is a rapidly evolving,concerning weather scenario and will be
fine-tuned over the coming days. Time for completing winter weather
preparations is diminishing and should be completed over the next
24 to 48 hours.
Thompson
&&
.AVIATION...
(06Z TAFS)
Issued at 1011 PM CST Thu Jan 11 2024
North winds will gusty around 35 to 40 kts at TAF sites tonight
behind a front. MVFR ceilings are expected over the northern half
of Oklahoma later tonight until late morning Saturday. VFR
conditions and decreasing winds will prevail Saturday afternoon.
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 17 39 15 25 / 30 10 0 0
Hobart OK 19 46 18 29 / 30 0 0 0
Wichita Falls TX 23 48 23 40 / 30 0 0 0
Gage OK 12 41 5 19 / 20 0 0 0
Ponca City OK 12 27 10 18 / 30 10 0 0
Durant OK 25 43 25 46 / 60 10 0 0
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Wind Advisory until 9 AM CST Friday for OKZ004>048-050>052.
Wind Chill Advisory until 9 AM CST Friday for OKZ004>013-015.
Wind Chill Watch from Saturday evening through Monday afternoon
for OKZ004>032-034-035-038>043.
TX...Wind Advisory until 9 AM CST Friday for TXZ083>090.
&&
SHORT TERM...01
LONG TERM....01
AVIATION...09Hazardous weather outlook, Jan 11, 4:43 PM CST, 7 hours 17 minutes before
Hazardous Weather Outlook
National Weather Service Norman OK
443 PM CST Thu Jan 11 2024
OKZ004>048-050>052-TXZ083>090-122245-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
443 PM CST Thu Jan 11 2024
This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.
.DAY ONE...Tonight...
Cold...
A period of extended extreme cold begins tonight as a cold air mass
moves into the area bringing low temperatures in the teens across
northern and central Oklahoma and wind chill values to zero to
negative ten across northern Oklahoma by tomorrow morning.
.Winter Weather...
There is a low to medium chance of light snow across northern and
central Oklahoma on tonight into tomorrow morning with a trace to
an inch of snow accumulation possible. A few localized areas could
see brief wintry mix of sleet and snow. The sharp drop in temperatures
combined with precipitation may cause some flash freezing on roadways.
Drivers should stay extra vigilant in the morning and watch for slick
spots. Also, strong winds could give blowing snow, resulting in minor
reductions in visibility.
.Wind...
Strong winds of 25 to 35 mph with gusts up to 45 mph are expected
overnight tonight across most of the forecast area.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday...
.Cold...
An extended period of extreme cold will continue over the weekend
through at least Tuesday. Saturday morning, single digit lows are
forecast for northern Oklahoma with brutally cold wind chill
values of negative five to negative fifteen degrees possible for
areas generally north of I 40.
The coldest conditions will be felt on Sunday through Tuesday.
Dangerously cold wind chill values of negative fifteen to negative
twenty five degrees are expected.
.Winter Weather...
There is a medium to high chance of significant accumulating
snowfall on Sunday and Sunday night across north, central, and
southern Oklahoma. Timing and amounts remain largely uncertain.
Check back for updates.
Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.
In the hours before
Special weather statement, Jan 11, 8:57 PM CST, 3 hours 3 minutes before
Special Weather Statement
National Weather Service Norman OK
857 PM CST Thu Jan 11 2024
OKZ031-032-120330-
Hughes OK-Seminole OK-
857 PM CST Thu Jan 11 2024
...Strong thunderstorms will impact portions of southeastern Seminole
and Hughes Counties through 930 PM CST...
At 856 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from 5 miles northwest of Wetumka to 5 miles north
of Sasakwa. Movement was east at 45 mph.
HAZARD...Wind gusts of 30 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Holdenville, Wewoka, Wetumka, Dustin, Lamar, Horntown, Yeager, and
Spaulding.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3515 9601 3512 9601 3512 9603 3509 9606
3505 9608 3505 9609 3503 9609 3500 9610
3496 9662 3529 9641 3529 9598 3515 9598
TIME...MOT...LOC 0256Z 247DEG 38KT 3528 9632 3503 9654
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...30 MPH
WRSpecial weather statement, Jan 11, 9:37 PM CST, 2 hours 23 minutes before
Special Weather Statement
National Weather Service Norman OK
937 PM CST Thu Jan 11 2024
OKZ030>032-120415-
Pottawatomie OK-Hughes OK-Seminole OK-
937 PM CST Thu Jan 11 2024
...A strong thunderstorm will impact portions of central Seminole,
central Pottawatomie and northwestern Hughes Counties through 1015 PM
CST...
At 937 PM CST, Doppler radar was tracking a strong thunderstorm 4
miles northeast of Maud, moving east at 55 mph.
HAZARD...Wind gusts of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Seminole, Wewoka, Wetumka, Maud, Earlsboro, Bowlegs, Cromwell, Lima,
and Harjo.
This includes Interstate 40 between mile markers 210 and 213.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3525 9611 3507 9678 3524 9686 3541 9644
3529 9644 3529 9613
TIME...MOT...LOC 0337Z 247DEG 49KT 3519 9673
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
WRLocal storm report, Jan 11, 11:26 PM CST, 34 minutes before
Preliminary Local Storm Report
National Weather Service Norman OK
1126 PM CST Thu Jan 11 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1012 PM Hail Wetumka 35.24N 96.24W
01/11/2024 M1.00 inch Hughes OK Emergency Mngr
&&
btCold/Wind Chill, Kay
- When
- January 12, 12:00 AM CST to 11:59 PM CST
- Where
- Kay forecast zone
- Reported by
- Mesonet
- Coordinates
- 36.818, -97.144 (the zone’s center; the record gives no point)
Cold/Wind Chill, Alfalfa
- When
- January 12, 12:00 AM CST to January 16, 12:00 PM CST
- Where
- Alfalfa forecast zone
- Reported by
- Mesonet
- Coordinates
- 36.731, -98.324 (the zone’s center; the record gives no point)
Cold/Wind Chill, Dewey
- When
- January 12, 12:00 AM CST to January 16, 12:00 PM CST
- Where
- Dewey forecast zone
- Reported by
- Mesonet
- Coordinates
- 35.988, -99.008 (the zone’s center; the record gives no point)
Cold/Wind Chill, Ellis
- When
- January 12, 12:00 AM CST to January 16, 12:00 PM CST
- Where
- Ellis forecast zone
- Reported by
- Mesonet
- Coordinates
- 36.218, -99.755 (the zone’s center; the record gives no point)
Cold/Wind Chill, Garfield
- When
- January 12, 12:00 AM CST to January 13, 11:59 PM CST
- Where
- Garfield forecast zone
- Reported by
- Mesonet
- Coordinates
- 36.379, -97.783 (the zone’s center; the record gives no point)
Cold/Wind Chill, Grant
- When
- January 12, 12:00 AM CST to January 16, 12:00 PM CST
- Where
- Grant forecast zone
- Reported by
- Mesonet
- Coordinates
- 36.796, -97.786 (the zone’s center; the record gives no point)
Cold/Wind Chill, Harper
- When
- January 12, 12:00 AM CST to January 16, 12:00 PM CST
- Where
- Harper forecast zone
- Reported by
- Mesonet
- Coordinates
- 36.789, -99.667 (the zone’s center; the record gives no point)
Cold/Wind Chill, Major
- When
- January 12, 12:00 AM CST to January 16, 12:00 PM CST
- Where
- Major forecast zone
- Reported by
- Mesonet
- Coordinates
- 36.312, -98.536 (the zone’s center; the record gives no point)
Cold/Wind Chill, Noble
- When
- January 12, 12:00 AM CST to January 16, 12:00 PM CST
- Where
- Noble forecast zone
- Reported by
- Mesonet
- Coordinates
- 36.389, -97.230 (the zone’s center; the record gives no point)
Cold/Wind Chill, Roger Mills
- When
- January 12, 12:00 AM CST to January 13, 11:59 PM CST
- Where
- Roger Mills forecast zone
- Reported by
- Mesonet
- Coordinates
- 35.688, -99.696 (the zone’s center; the record gives no point)
Cold/Wind Chill, Woods
- When
- January 12, 12:00 AM CST to 11:59 PM CST
- Where
- Woods forecast zone
- Reported by
- Mesonet
- Coordinates
- 36.767, -98.865 (the zone’s center; the record gives no point)
Cold/Wind Chill, Woodward
- When
- January 12, 12:00 AM CST to January 16, 12:00 PM CST
- Where
- Woodward forecast zone
- Reported by
- Mesonet
- Coordinates
- 36.423, -99.265 (the zone’s center; the record gives no point)
Cold/Wind Chill, Beckham
- When
- January 13, 12:00 AM CST to January 16, 12:00 PM CST
- Where
- Beckham forecast zone
- Reported by
- Mesonet
- Coordinates
- 35.269, -99.682 (the zone’s center; the record gives no point)
Cold/Wind Chill, Blaine
- When
- January 13, 12:00 AM CST to January 16, 12:00 PM CST
- Where
- Blaine forecast zone
- Reported by
- Mesonet
- Coordinates
- 35.875, -98.433 (the zone’s center; the record gives no point)
Cold/Wind Chill, Caddo
- When
- January 13, 12:00 AM CST to 11:59 PM CST
- Where
- Caddo forecast zone
- Reported by
- Mesonet
- Coordinates
- 35.174, -98.375 (the zone’s center; the record gives no point)
Cold/Wind Chill, Canadian
- When
- January 13, 12:00 AM CST to 11:59 PM CST
- Where
- Canadian forecast zone
- Reported by
- Mesonet
- Coordinates
- 35.542, -97.982 (the zone’s center; the record gives no point)
Cold/Wind Chill, Carter
- When
- January 13, 12:00 AM CST to January 16, 12:00 PM CST
- Where
- Carter forecast zone
- Reported by
- Mesonet
- Coordinates
- 34.251, -97.286 (the zone’s center; the record gives no point)
Cold/Wind Chill, Cleveland
- When
- January 13, 12:00 AM CST to January 16, 12:00 PM CST
- Where
- Cleveland forecast zone
- Reported by
- Mesonet
- Coordinates
- 35.203, -97.326 (the zone’s center; the record gives no point)
Cold/Wind Chill, Coal
- When
- January 13, 12:00 AM CST to January 16, 12:00 PM CST
- Where
- Coal forecast zone
- Reported by
- Mesonet
- Coordinates
- 34.588, -96.298 (the zone’s center; the record gives no point)
Cold/Wind Chill, Comanche
- When
- January 13, 12:00 AM CST to 11:59 PM CST
- Where
- Comanche forecast zone
- Reported by
- Mesonet
- Coordinates
- 34.662, -98.472 (the zone’s center; the record gives no point)
Cold/Wind Chill, Cotton
- When
- January 13, 12:00 AM CST to January 16, 12:00 PM CST
- Where
- Cotton forecast zone
- Reported by
- Mesonet
- Coordinates
- 34.290, -98.372 (the zone’s center; the record gives no point)
Cold/Wind Chill, Custer
- When
- January 13, 12:00 AM CST to January 16, 12:00 PM CST
- Where
- Custer forecast zone
- Reported by
- Mesonet
- Coordinates
- 35.639, -99.001 (the zone’s center; the record gives no point)
Cold/Wind Chill, Garvin
- When
- January 13, 12:00 AM CST to January 16, 12:00 PM CST
- Where
- Garvin forecast zone
- Reported by
- Mesonet
- Coordinates
- 34.705, -97.309 (the zone’s center; the record gives no point)
Cold/Wind Chill, Grady
- When
- January 13, 12:00 AM CST to January 16, 12:00 PM CST
- Where
- Grady forecast zone
- Reported by
- Mesonet
- Coordinates
- 35.017, -97.884 (the zone’s center; the record gives no point)
Cold/Wind Chill, Greer
- When
- January 13, 12:00 AM CST to January 16, 12:00 PM CST
- Where
- Greer forecast zone
- Reported by
- Mesonet
- Coordinates
- 34.936, -99.561 (the zone’s center; the record gives no point)
Cold/Wind Chill, Harmon
- When
- January 13, 12:00 AM CST to January 16, 12:00 PM CST
- Where
- Harmon forecast zone
- Reported by
- Mesonet
- Coordinates
- 34.744, -99.846 (the zone’s center; the record gives no point)
Cold/Wind Chill, Hughes
- When
- January 13, 12:00 AM CST to January 16, 12:00 PM CST
- Where
- Hughes forecast zone
- Reported by
- Mesonet
- Coordinates
- 35.048, -96.250 (the zone’s center; the record gives no point)
Cold/Wind Chill, Jackson
- When
- January 13, 12:00 AM CST to January 16, 12:00 PM CST
- Where
- Jackson forecast zone
- Reported by
- Mesonet
- Coordinates
- 34.588, -99.415 (the zone’s center; the record gives no point)
Cold/Wind Chill, Jefferson
- When
- January 13, 12:00 AM CST to January 16, 12:00 PM CST
- Where
- Jefferson forecast zone
- Reported by
- Mesonet
- Coordinates
- 34.111, -97.836 (the zone’s center; the record gives no point)
Cold/Wind Chill, Johnston
- When
- January 13, 12:00 AM CST to January 16, 12:00 PM CST
- Where
- Johnston forecast zone
- Reported by
- Mesonet
- Coordinates
- 34.317, -96.661 (the zone’s center; the record gives no point)
Cold/Wind Chill, Kingfisher
- When
- January 13, 12:00 AM CST to January 16, 12:00 PM CST
- Where
- Kingfisher forecast zone
- Reported by
- Mesonet
- Coordinates
- 35.945, -97.942 (the zone’s center; the record gives no point)
Cold/Wind Chill, Kiowa
- When
- January 13, 12:00 AM CST to January 16, 12:00 PM CST
- Where
- Kiowa forecast zone
- Reported by
- Mesonet
- Coordinates
- 34.916, -98.981 (the zone’s center; the record gives no point)
Cold/Wind Chill, Lincoln
- When
- January 13, 12:00 AM CST to 11:59 PM CST
- Where
- Lincoln forecast zone
- Reported by
- Mesonet
- Coordinates
- 35.703, -96.881 (the zone’s center; the record gives no point)
Cold/Wind Chill, Logan
- When
- January 13, 12:00 AM CST to January 16, 12:00 PM CST
- Where
- Logan forecast zone
- Reported by
- Mesonet
- Coordinates
- 35.919, -97.443 (the zone’s center; the record gives no point)
Cold/Wind Chill, McClain
- When
- January 13, 12:00 AM CST to January 16, 12:00 PM CST
- Where
- McClain forecast zone
- Reported by
- Mesonet
- Coordinates
- 35.009, -97.444 (the zone’s center; the record gives no point)
Cold/Wind Chill, Murray
- When
- January 13, 12:00 AM CST to January 16, 12:00 PM CST
- Where
- Murray forecast zone
- Reported by
- Mesonet
- Coordinates
- 34.482, -97.068 (the zone’s center; the record gives no point)
Cold/Wind Chill, Oklahoma
- When
- January 13, 12:00 AM CST to January 16, 12:00 PM CST
- Where
- Oklahoma forecast zone
- Reported by
- Mesonet
- Coordinates
- 35.552, -97.407 (the zone’s center; the record gives no point)
Cold/Wind Chill, Payne
- When
- January 13, 12:00 AM CST to 11:59 PM CST
- Where
- Payne forecast zone
- Reported by
- Mesonet
- Coordinates
- 36.077, -96.976 (the zone’s center; the record gives no point)
Cold/Wind Chill, Pontotoc
- When
- January 13, 12:00 AM CST to January 16, 12:00 PM CST
- Where
- Pontotoc forecast zone
- Reported by
- Mesonet
- Coordinates
- 34.728, -96.684 (the zone’s center; the record gives no point)
Cold/Wind Chill, Pottawatomie
- When
- January 13, 12:00 AM CST to January 16, 12:00 PM CST
- Where
- Pottawatomie forecast zone
- Reported by
- Mesonet
- Coordinates
- 35.207, -96.948 (the zone’s center; the record gives no point)
Cold/Wind Chill, Seminole
- When
- January 13, 12:00 AM CST to January 16, 12:00 PM CST
- Where
- Seminole forecast zone
- Reported by
- Mesonet
- Coordinates
- 35.168, -96.615 (the zone’s center; the record gives no point)
Cold/Wind Chill, Stephens
- When
- January 13, 12:00 AM CST to January 16, 12:00 PM CST
- Where
- Stephens forecast zone
- Reported by
- Mesonet
- Coordinates
- 34.486, -97.851 (the zone’s center; the record gives no point)
Cold/Wind Chill, Tillman
- When
- January 13, 12:00 AM CST to January 16, 12:00 PM CST
- Where
- Tillman forecast zone
- Reported by
- Mesonet
- Coordinates
- 34.373, -98.924 (the zone’s center; the record gives no point)
Cold/Wind Chill, Washita
- When
- January 13, 12:00 AM CST to January 16, 12:00 PM CST
- Where
- Washita forecast zone
- Reported by
- Mesonet
- Coordinates
- 35.290, -98.992 (the zone’s center; the record gives no point)
Cold/Wind Chill, Atoka
- When
- January 14, 12:00 AM CST to January 16, 12:00 PM CST
- Where
- Atoka forecast zone
- Reported by
- Mesonet
- Coordinates
- 34.374, -96.038 (the zone’s center; the record gives no point)
Cold/Wind Chill, Bryan
- When
- January 14, 12:00 AM CST to January 16, 12:00 PM CST
- Where
- Bryan forecast zone
- Reported by
- Mesonet
- Coordinates
- 33.962, -96.260 (the zone’s center; the record gives no point)
Cold/Wind Chill, Love
- When
- January 14, 12:00 AM CST to January 16, 12:00 PM CST
- Where
- Love forecast zone
- Reported by
- Mesonet
- Coordinates
- 33.950, -97.244 (the zone’s center; the record gives no point)
Cold/Wind Chill, Marshall
- When
- January 14, 12:00 AM CST to January 16, 12:00 PM CST
- Where
- Marshall forecast zone
- Reported by
- Mesonet
- Coordinates
- 34.025, -96.769 (the zone’s center; the record gives no point)
Cold/Wind Chill, Woods
- When
- January 14, 12:00 AM CST to January 16, 12:00 PM CST
- Where
- Woods forecast zone
- Reported by
- Mesonet
- Coordinates
- 36.767, -98.865 (the zone’s center; the record gives no point)
Cold/Wind Chill, Caddo
- When
- January 15, 12:00 AM CST to January 16, 12:00 PM CST
- Where
- Caddo forecast zone
- Reported by
- Mesonet
- Coordinates
- 35.174, -98.375 (the zone’s center; the record gives no point)
Cold/Wind Chill, Canadian
- When
- January 15, 12:00 AM CST to January 16, 12:00 PM CST
- Where
- Canadian forecast zone
- Reported by
- Mesonet
- Coordinates
- 35.542, -97.982 (the zone’s center; the record gives no point)
Cold/Wind Chill, Comanche
- When
- January 15, 12:00 AM CST to January 16, 12:00 PM CST
- Where
- Comanche forecast zone
- Reported by
- Mesonet
- Coordinates
- 34.662, -98.472 (the zone’s center; the record gives no point)
Cold/Wind Chill, Garfield
- When
- January 15, 12:00 AM CST to January 16, 12:00 PM CST
- Where
- Garfield forecast zone
- Reported by
- Mesonet
- Coordinates
- 36.379, -97.783 (the zone’s center; the record gives no point)
Cold/Wind Chill, Kay
- When
- January 15, 12:00 AM CST to January 16, 12:00 PM CST
- Where
- Kay forecast zone
- Reported by
- Mesonet
- Coordinates
- 36.818, -97.144 (the zone’s center; the record gives no point)
Cold/Wind Chill, Lincoln
- When
- January 15, 12:00 AM CST to January 16, 12:00 PM CST
- Where
- Lincoln forecast zone
- Reported by
- Mesonet
- Coordinates
- 35.703, -96.881 (the zone’s center; the record gives no point)
Cold/Wind Chill, Payne
- When
- January 15, 12:00 AM CST to January 16, 12:00 PM CST
- Where
- Payne forecast zone
- Reported by
- Mesonet
- Coordinates
- 36.077, -96.976 (the zone’s center; the record gives no point)
Cold/Wind Chill, Roger Mills
- When
- January 15, 12:00 AM CST to January 16, 12:00 PM CST
- Where
- Roger Mills forecast zone
- Reported by
- Mesonet
- Coordinates
- 35.688, -99.696 (the zone’s center; the record gives no point)
- Cold/Wind Chill
- Cold or wind chill below warning criteria that caused deaths, injuries or damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Extreme Cold and Cold in Wisconsin, January 12 to 17, 20244 deaths · 28 events
- Extreme Cold in Nebraska, January 12 to 16, 202424 injured · 30 events
- Winter Storm and High Wind in Illinois, January 12 to 14, 20241 death · 50 kt wind · 41 events
- Extreme Cold in South Dakota, January 12 to 16, 20241 death · 26 events
- High Wind and Strong Wind in West Virginia, January 12 to 14, 2024$282,000 · 50 kt wind · 51 events
- High Wind and Strong Wind in Pennsylvania, January 12 to 13, 20243 injured · $555,000 · 56 kt wind · 10 events
- Winter Storm in Wisconsin, January 12 to 13, 2024$394,000 · 20 events
- Damaging Winds in Mississippi, January 12, 2024$230,000 · 65 kt wind · 29 events
- Winter Storm and High Wind in New York, January 12 to 15, 2024$180,000 · 59 kt wind · 24 events
- High Wind and Strong Wind in Tennessee, January 12, 2024$180,000 · 55 kt wind · 6 events
- High Wind and Strong Wind in West Virginia, January 12 to 13, 2024$160,000 · 51 kt wind · 6 events
- High Wind in Ohio, January 12 to 13, 2024$110,000 · 56 kt wind · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1150749, 1150750, 1150751, 1150752, 1150753, 1150754, 1150755, 1150756, 1150757, 1150758, 1150759, 1150760, 1150761, 1150762, 1150763, 1150764, 1150765, 1150766, 1150767, 1150768, 1150769, 1150770, 1150771, 1150772, 1150773, 1150774, 1150775, 1150776, 1150777, 1150778, 1150779, 1150780, 1150781, 1150782, 1150783, 1150784, 1150785, 1150786, 1150788, 1150789, and more.